Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 1, 2008, 4:23 AM CST for 4 states. It took effect at Jan 1, 2008, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 4:23 AM CST (10:23 UTC)
- In effect from
- Jan 1, 2008, 11:00 AM CST
- Expired
- Jan 1, 2008, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 011023 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 423 AM CST TUE JAN 1 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011830- /O.NEW.KMEG.WI.Y.0001.080101T1700Z-080102T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 423 AM CST TUE JAN 1 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. GUSTY WINDS BEHIND A DEPARTING COLD FRONT WILL OCCUR ACROSS THE MIDSOUTH TODAY. SUSTAINED NORTHWEST WINDS OF 25 MPH WITH GUSTS TO 35 MPH WILL OCCUR BY THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH TO 10 TO 15 MPH BY SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TAB
2 follow-up statements
000 WWUS74 KMEG 011703 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1103 AM CST TUE JAN 1 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020000- /O.CON.KMEG.WI.Y.0001.000000T0000Z-080102T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1103 AM CST TUE JAN 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY WINDS BEHIND A DEPARTING COLD FRONT WILL OCCUR ACROSS THE MIDSOUTH TODAY. SUSTAINED NORTHWEST WINDS OF 25 MPH WITH GUSTS TO 35 MPH WILL OCCUR THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH TO 10 TO 15 MPH BY SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TAB/RJO
000 WWUS74 KMEG 012107 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CST TUE JAN 1 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020000- /O.CON.KMEG.WI.Y.0001.000000T0000Z-080102T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 307 PM CST TUE JAN 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH 6 PM THIS EVENING. AS OF 3 PM CST... OBSERVING STATIONS IN MILLINGTON...MALDEN...TUNICA AND BLYTHEVILLE HAVE HAD SUSTAINED WINDS EQUAL TO OR GREATER THAN 25 MPH. THE PEAK WIND GUSTS SO FAR HAVE BEEN MEMPHIS INTERNATIONAL AIRPORT WITH 39 MPH AND MALDEN WITH 38 MPH. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET...BUT REMAIN BRISK WITH SUSTAINED WINDS 10 TO 20 MPH AND GUSTS TO 30 MPH OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKULSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 1, 4:12 AM CST, 11 minutes earlier.
Area forecast discussion, Jan 1, 4:12 AM CST, 11 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
412 AM CST TUE JAN 1 2008
...CORRECTION FOR TYPO...
.DISCUSSION...
THE NEW YEAR WILL BRING ABOUT A DRAMATIC CHANGE TO THE WEATHER ACROSS
THE MIDSOUTH. THE MAIN FORECAST CONCERNS FOR THIS FORECAST PACKAGE
ARE THE MUCH COLDER TEMPERATURES AND THE GUSTY NORTHWESTERLY WINDS
IN THE SHORT TERM.
FORECAST PERIOD BEGINS WITH A BUILDING RIDGE OVER THE WESTERN UNITED
STATES WITH A LONGWAVE TROUGH SITUATED OVER THE EASTERN US. COLD
FRONT HAS MOVED EAST OF THE REGION THIS MORNING AS WINDS HAVE
SHIFTED TO THE NORTHWEST AT ALL LOCATIONS. TEMPERATURES THIS MORNING
ARE MOSTLY IN THE LOWER TO MIDDLE 30S ACROSS THE FORECAST AREA.
TEMPERATURES WONT REALLY RECOVER MUCH TODAY AS COLD AIR ADVECTION
WILL CONTINUE TO SPILL INTO THE AREA. NORTHWEST WINDS SHOULD BEGIN
TO INCREASE THROUGHOUT THE DAY AND WILL POSSIBLY APPROACH WIND
ADVISORY THRESHOLDS...WILL BE ISSUING A WIND ADVISORY FOR THE ENTIRE
FORECAST AREA BEGINNING AT 11 AM.
THE WELL ADVERTISED ARCTIC BLAST IS STILL ON SCHEDULE...WITH THE
COLDEST TEMPERATURES OF THE WINTER WEDNESDAY INTO THURSDAY.
TEMPERATURES WILL PLUMMET TONIGHT WITH UPPER TEENS AND LOWER 20S
COMMON ACROSS MUCH OF THE AREA...WITH WIND CHILL READINGS IN SINGLE
DIGITS TO LOWER TEENS.
RIDGE OF HIGH PRESSURE WILL BEGIN SHIFT TO THE EAST WEDNESDAY INTO
THURSDAY. WITH THE HIGH OVERHEAD ON THURSDAY MORNING...EXPECT IDEAL
RADIATIONAL COOLING WITH CLEAR SKIES AND VERY LIGHT WINDS...LEADING
TO VERY COLD CONDITIONS ON THURSDAY MORNING. TEMPERATURES WILL
BOTTOM OUT IN THE MID TEENS ACROSS MUCH OF THE AREA. GENERALLY
UNDERCUT MAV GUIDANCE DURING THIS TIME PERIOD.
THE HIGH WILL SHIFT OFF TO THE EAST OF THE REGION THURSDAY AFTERNOON
BRINGING LIGHT SOUTHERLY FLOW TO THE AREA. TEMPERATURES WILL BEGIN
TO MODERATE TOWARDS THE EXTENDED PART OF THE FORECAST. WITH
SOUTHWEST FLOW ALOFT AND SOUTHERLY FLOW AT THE SURFACE...EXPECT
MOISTURE RETURN TO THE BEGIN TOWARDS THE WEEKEND. THIS WILL LEAD TO
INCREASING CLOUDS AND SLIGHT CHANCES OF SHOWERS BEGINNING SATURDAY
AFTERNOON THROUGH THE REMAINDER OF THE FORECAST. TEMPERATES SUNDAY
THROUGH TUESDAY WILL BE WELL ABOVE NORMAL WITH LOWER TO MIDDLE 60S
ACROSS THE MIDSOUTH.
HAPPY NEW YEAR FROM THE NWS MEMPHIS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 41 21 37 17 / 10 10 0 0
MKL 38 16 33 11 / 10 10 0 0
JBR 37 19 34 16 / 10 10 0 0
TUP 42 20 36 15 / 10 10 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&
TABHazardous weather outlook, Dec 31, 2:20 PM CST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 220 PM CST MON DEC 31 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 220 PM CST MON DEC 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...NEW YEARS DAY THROUGH MONDAY THE COLDEST WEATHER SO FAR THIS WINTER SEASON IS EXPECTED NEW YEARS DAY THROUGH THURSDAY MORNING. HIGH TEMPERATURES ARE FORECAST TO BE 10 TO 20 DEGREES BELOW NORMAL. LOW TEMPERATURES ARE FORECAST BE MAINLY IN THE TEENS BOTH WEDNESDAY AND THURSDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. OKULSKI
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.